MAUDE Adverse Event Report: COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER

COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER
Model Number G07913
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/06/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) number = pre-amendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, a patient of unknown gender and age was undergoing a leg angiography procedure utilizing a performer introducer for initial access into the common femoral artery.The device had been in place approximately five minutes when they withdrew the dilator and noted the wire had punctured the dilator in the midshaft region.It appeared the dilator material was very thin.The patient's anatomy was not tortuous, calcified, or scarred.The procedure was completed without any adverse effects to the patient.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.Reviews of the complaint history, device history record, manufacturer¿s instructions, quality control, specifications, and a functional rest & visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned package confirmed that one performer introducer was returned to cook for investigation.A slice was noted 15.7cm from the fitting (as if cut with a sharp object) and were approximately 8mm in length.It was noted to be a smooth cut.A.035 in wire guide passed through the dilator without resistance.Biomatter was pushed out of the deice as the wire guide was run through.Investigation attempted to puncture the dilator with another wire unsuccessfully, so the failure mode could not be duplicated.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there was one other complaint with the device from the same lot has been received from the field.They occurred at the same facility in the same day and the failures are identical.Furthermore, reviews of the manufacturer¿s instructions, drawings, specifications, and quality control procedures were conducted, and no gaps were discovered.An ifu is not provided with this device that speaks for this specific failure mode.Based on the information provided and the examination of the returned product, investigation has concluded that a root cause for this event cannot be established.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
PERFORMER INTRODUCER
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8426198
Report Number1820334-2019-00603
Device Sequence Number1795585
Product Code DYB
UDI-Device Identifier00827002079137
UDI-Public(01)00827002079137(17)211205(10)9306818
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/05/2021
Device Model NumberG07913
Device Catalogue NumberRCF-4.0-35-J
Device Lot Number9306818
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2019
Initial Date Received by Manufacturer 03/06/2019
Supplement Date Received by Manufacturer05/14/2019
Initial Report FDA Received Date03/15/2019
Supplement Report FDA Received Date05/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1